Kentucky, 2009Flood in Kentucky, December 8 to 9, 2009
December 8 to 9, 2009 · NWS LMK · 1 event in 1 county or zone
Heavy rains brought widespread 2 to 3 inch rainfall totals across southern Kentucky on December 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains brought widespread 2 to 3 inch rainfall totals across southern Kentucky on December 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 8, 2:06 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 8, 2:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EST TUE DEC 8 2009
.SHORT TERM (TONIGHT - WEDNESDAY NIGHT)...
STRONG STORM SYSTEM HEADED OUR WAY WILL CAUSE:
-RAIN AND ISOLATED THUNDERSTORMS THROUGH TONIGHT
-PEA SIZE HAIL THROUGH MIDNIGHT POSSIBLE WITH STORMS
-ISOLATED DAMAGING WIND THREAT MAINLY OVER THE SE CWA LATE TONIGHT
-WINDY BEHIND COLD FRONT WEDNESDAY (ESPECIALLY IN BLUEGRASS)
-FALLING TEMPS/ISOLATED SNOW SHOWERS WEDNESDAY AFTERNOON
THIS EVENING AND OVERNIGHT...
STRONG SFC LOW IS OVER FAR WRN KANSAS AT THE MOMENT AND QUICKLY
MOVING TOWARD THE GREAT LAKES. WARM FRONT AND MOISTURE WILL PUSH
NORTH FROM THE GULF STATES TO THE TN/KY BORDER BY ROUGHLY 8PM. AHEAD
OF THIS...FROM NOW THROUGH THEN...RAIN WITH EMBEDDED THUNDERSTORMS
WILL CONTINUE TO AFFECT THE AREA...WITH HEAVY SHOWERS AND STORMS
MAINLY BETWEEN 5 AND 8PM. WITH THE STRONGER SHOWERS AND STORMS (NOW
OVER AR/LA/MS/WRN TN)...THERE COULD BE SMALL PEA SIZE HAIL AND VERY
HEAVY RAINFALL. STORMS THAT TRAIN OVER THE SAME AREAS COULD CAUSE
RISES IN CREEKS AND MINOR URBAN FLOODING WITH RAINFALL TOTALS OVER
AN INCH. THROUGH 8PM...THE BEST CHANCE FOR THIS WILL BE OVER THE
WESTERN HALF OF THE CWA.
ONCE THE WARM FRONT PUSHES NORTHWARD ACROSS OUR CWA...WE MAY HAVE A
QUICK BREAK IN PRECIP BEFORE SHOWERS AND ISOLATED THUNDERSTORMS
ALONG THE COLD FRONT PUSH INTO OUR CWA. THIS WOULD BE IN THE FORM OF
A LINE OF LOW-TOPPED SHOWERS/POSSIBLY SUPERCELLS EVENTUALLY FORMING
A SQUALL LINE. THIS APPEARS TO BE FORMING IN CONVERGENCE AREA ACROSS
WRN AR/LA AT THE MOMENT. THE BEST WINDOW OF OPPORTUNITY FOR COLD
FRONTAL CONVECTION TO AFFECT OUR CWA WILL BE BETWEEN 10PM-4AM...A
LITTLE FASTER THAN WHAT MODELS INDICATE GIVEN WHAT IS OCCURRING NOW.
THE BEST CHANCE FOR THIS WILL BE OVER OUR SOUTHEASTERN/EASTERN
CWA...WHERE BUFKIT SOUNDINGS SHOW AMPLE ELEVATED INSTABILITY AND AN
80-KT LOW-LEVEL JET. THE NAM AND GFS SHOW A SMALL 1-3 HOUR WINDOW
OVER THE FAR SERN/ERN CWA (AS FAR NORTH AS LEX) WHERE EVEN A BIT OF
SFC CAPE MIXES DOWN TO THE GROUND. HOWEVER...AT THIS TIME...IT LOOKS
LIKE MOST OF THE DEEP MOISTURE AND COLD FRONT WILL BE PASSING
THROUGH OR JUST EAST OF THE AREA. HOWEVER...ISOLATED DAMAGING WINDS
STILL LOOKS LIKE A GOOD OPPORTUNITY MAINLY SOUTH AND EAST OF A
GLASGOW TO LEXINGTON LINE...THOUGH THIS COULD HAPPEN ANYWHERE. THERE
IS A FAR OUTSIDE CHANCE FOR A TORNADO IF AND ONLY IF SOME OF THE SFC
CAPE CAN BE REALIZED NEAR THE WARM FRONT JUST AHEAD OF THE COLD
FRONT...BUT THIS SEEMS LESS LIKELY THAN WITH YESTERDAYS MODEL RUNS.
IF THIS DOES OCCUR IT WOULD LIKELY OCCUR BETWEEN 2-5AM. IN ADDITION
TO THE ISLD DMG WIND THREAT...HEAVY RAINFALL WILL AGAIN OCCUR...THIS
TIME MAINLY OVER THE ERN HALF OF THE CWA. WIDESPREAD 1 INCH RAINFALL
AMOUNTS ARE LIKELY...WITH LOCALLY 2 OR HIGHER POSSIBLE ESPECIALLY
UNDER TRAINING THUNDERSTORMS. ISOLATED MINOR FLASH FLOODING COULD
OCCUR TONIGHT BECAUSE OF THIS.
COLD FRONT SHOULD BE ON WRN CWA DOORSTEP AROUND 2AM EST...FROM
LOUISVILLE TO GLASGOW AROUND 4AM EST...AND POSSIBLY EAST OF OUR CWA
AS EARLY AS 6AM EST...TAKING PRECIP WITH IT. JUST BEHIND THE
FRONT...GREAT MIXED LAYER WILL HELP MIX DOWN THE 60-80KT WINDS
LOCATED FROM 2-4KFT IN THE FORM OF 40 MPH WIND GUSTS BEFORE THE SUN
RISES POSSIBLY. OUR HIGHS TODAY WILL OCCUR JUST BEFORE MIDNIGHT WITH
OVERNIGHT LOWS (PRIOR TO 7AM) OCCURRING JUST BEFORE SUNRISE.
WEDNESDAY-WEDNESDAY NIGHT...
THE BIGGEST STORY WITH THIS SYSTEM WILL BE THE WINDS WEDNESDAY
MORNING. WIND GUSTS AS HIGH AS 45 MPH WILL OCCUR OVER MOST PLACES
RIGHT AT SUNRISE/COMMUTE TIME JUST BEHIND THE COLD FRONT. MODELS
SHOW OUR AREA POSSIBLY GETTING DRY SLOTTED FOR A FEW HOURS...WHICH
WOULD ALLOW SOME SUN TO HELP STEEPEN THE LOW-LEVEL MIXED LAYER AND
MIX DOWN EVEN HIGHER WINDS NEAR THE TOP OF THE MIXED LAYER. THE
HIGHEST WIND GUSTS WILL LIKELY OCCUR OVER THE WESTERN PORTION OF THE
CWA IN THE BLUEGRASS REGION AND HIGHER TERRAIN AREAS. SUSTAINED
WINDS EVERYWHERE WILL BE FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
GUSTS AS HIGH AS 55-60MPH WILL BE POSSIBLE FOR A BRIEF PERIOD OF
TIME WED MORNING MAINLY EAST OF A LINE FROM FRANKFORT TO
TOMPKINSVILLE...ESPECIALLY IN HIGHER TERRAIN. THUS A HIGH WIND
WARNING WILL BE ISSUED FOR THOSE AREAS AND WIND ADVISORY ELSEWHERE.
WITH SATURATED GROUNDS COMBINED WITH STRONG GRADIENT WINDS IN THE
MORNING...TREES AND POWERLINES COULD FALL IN THE STRONGEST WINDS
(50MPH+ GUSTS). BEST CHANCE FOR THIS IS OVER THE BLUEGRASS ALTHOUGH
THIS COMBINATION COULD TOPPLE A FEW TREES OR POWERLINES ANYWHERE
TOMORROW. DRIVING ON N-S ROADS WILL BE VERY TREACHEROUS
TOMORROW...ESPECIALLY IN THE MORNING FOR HIGH PROFILE VEHICLES.
SEMIS/TRAILERS WILL LIKELY GET PUSHED OFF OF ROADS OR PUSHED OVER IN
SPOTS.
BEHIND THE COLD FRONT...TEMPERATURES WILL DROP ALL DAY TOMORROW WITH
LIGHT SNOW SHOWERS MAINLY ACROSS THE NORTH ON BACK SIDE OF IT.
HOWEVER MOST OF THE MOISTURE WILL EXIT WITH THE FRONT...SO IT COULD
JUST BE IN THE FORM OF FLURRIES. HOWEVER FLURRIES WITH 40-50MPH+
WINDS WILL CREATE LOW VISIBILITIES. WEDNESDAY NIGHT...WINDS WILL
CONTINUE TO BE GUSTY BUT WILL FALL BELOW HIGH WIND WARNING/ADVISORY
CONDITIONS BY WED EVEN. GUSTY WINDS AND LOWS DROPPING INTO THE 20S
WILL CREATE WIND CHILLS CLOSE TO THE LOW TEENS/HIGH SINGLE DIGITS
LATE WEDNESDAY NIGHT.
.LONG TERM (THURSDAY - TUESDAY)...
FRIENDLY HIGH PRESSURE WILL KEEP US DRY AND CHILLY THURSDAY THROUGH
FRIDAY NIGHT. THEN SATURDAY A CONCENTRATED AREA OF GULF MOISTURE
WILL SURGE NORTHEAST ALONG A WEAK SURFACE TROF. THE GFS KEEPS MUCH
OF THE PRECIP SOUTH AND EAST OF OUR AREA. THIS IS DIFFERENT FROM THE
PREVIOUS MODEL RUN WHICH DISPLAYED A MUCH MORE WINTERY SCENARIO.
WILL ELIMINATE POPS OVER THE ENTIRE AREA FRIDAY NIGHT EXCEPT ALONG
THE IMMEDIATE TENNESSEE BORDER AND LOWER POPS A BIT ON SATURDAY AS
WELL. AT THIS TIME IT APPEARS THERE WILL BE A CHANCE OF LIGHT SNOW
OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY SATURDAY...WITH MAINLY
RAIN IN THE SOUTH. ANY PRECIPITATION WILL THEN TAPER OFF SATURDAY
NIGHT AS THE MOISTURE MOVES OFF TO THE EAST. HOWEVER SOUNDING PROGS
SUGGEST THE PRECIP MAY END AS A PERIOD OF MIXED SNOW AND SLEET IN
SOUTHERN INDIANA AND NORTHERN KENTUCKY...WHILE REMAINING PLAIN RAIN
IN THE SOUTH.
AFTER A BRIEF BREAK ON SUNDAY AND MUCH OF SUNDAY
NIGHT...PRECIPITATION CHANCES WILL RETURN MONDAY AND TUESDAY.
MODELS DIVERGE ON HOW MUCH AND WHAT TYPE OF PRECIP. THE LATEST 12Z
GFS BRINGS AN OVERRUNNING PRECIP EVENT INTO OUR AREA WITH A SFC LOW
PASSING TO OUR SOUTH. THIS WOULD ALLOW A DECENT WINTRY MIX OVER THE
AREA. HOWEVER...THE 0Z ECMWF AND 0Z GFS HAVE A WEAK COLD FRONT
TRAVERSING THE REGION MONDAY AND MONDAY NIGHT. THIS WOULD JUST BE A
VERY LIGHT WINTRY MIX SITUATION. BECAUSE OF THE MODEL DIFFERENCES
WITH THIS NEXT SYSTEM...HAVE GONE WITH LOW CHANCE POPS FOR MON-TUES
NIGHT WITH RAIN CHANGING OVER TO A WINTRY MIX.
&&
.AVIATION (18Z TAF ISSUANCE)...
STRONG LOW PRESSURE SYSTEM ON THE LEE SIDE OF THE ROCKIES EARLY THIS
AFTERNOON WILL RACE EAST TONIGHT TOWARD CHICAGO. A WARM FRONTAL
BOUNDARY ASSOCIATED WITH THIS SYSTEM SITS TO OUR SOUTH THIS
AFTERNOON WITH OVERRUNNING PRECIP OCCURING OVER THE TAF SITES.
EXPECT PRECIP TO CONTINUE THIS AFTERNOON WITH DECLINING CIGS AND
VSBYS INTO THE IFR/MVFR CATEGORIES. THIS EVENING AROUND 0Z THE WARM
FRONT WILL LIFT NORTH ACROSS OUR AREA SWITCHING WINDS FROM E TO SE.
TAF SITES SHOULD SEE IFR CIGS AROUND THIS TIME WITH CONTINUED RAIN.
LATER THIS EVENING BETWEEN 1-7Z FOR BWG...2-8Z FOR SDF...AND 3-9Z
FOR LEX...CONVECTION SHOULD PEAK WITH ISLD THUNDERSTORMS...HEAVY
RAINFALL...AND POSSIBLY SOME STRONG WINDS MIXING DOWN INTO THE
30-40KT RANGE. HAVE GONE CONSERVATIVE WITH THE WINDS DURING THIS
TIME FRAME FOR NOW.
COLD FRONTAL PASSAGE WILL OCCUR FROM 7-9Z SHIFTING WINDS TO THE SSW.
FROM ABOUT 8Z-11Z WE/LL GET DRY SLOTTED BEHIND THE COLD FRONT WITH
MAYBE ONLY A FEW STRAY SHOWERS OR NONE AT ALL. THE BIG CONCERN
DURING THE 6Z TO 13Z TIME FRAME WILL BE LLWS WITH WINDS AT 2 KFT IN
THE 45 TO 55 KT RANGE FROM 200 DEGREES.
CIGS AND VSBYS WILL SEE A MAJOR IMPROVEMENT TOWARD 11-13Z.
HOWEVER...THE STRONG UPPER LEVEL WINDS WILL BEGIN TO MIX DOWN.
WE/LL SFC WINDS FROM THE SW/W SUSTAINED 20-25KTS WITH GUSTS IN THE
30-40 KT RANGE WITH POTENTIALLY HIGHER GUSTS AT LEX TERMINAL THROUGH
MORNING AND EARLY AFTERNOON HOURS TOMORROW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/
WEDNESDAY FOR KYZ023>030-053-061>063-070>074.
HIGH WIND WARNING FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM
CST/ WEDNESDAY FOR KYZ031>043-045>049-054>057-064>067-
075>078-081-082.
IN...WIND ADVISORY FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/
WEDNESDAY FOR INZ076>078-083-084-089>092.
HIGH WIND WARNING FROM 4 AM TO 7 PM EST WEDNESDAY FOR INZ079.
&&
SHORT TERM........AL
LONG TERM.........13
AVIATION..........AMLHazardous weather outlook, Dec 8, 11:06 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST TUE DEC 8 2009
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-091715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
1206 PM EST TUE DEC 8 2009 /1106 AM CST TUE DEC 8 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
RAIN WILL CONTINUE TO OVERSPREAD THE REGION AS A STRONG STORM
SYSTEM HEADS OUR WAY. THE RAIN WILL BE HEAVY AT TIMES THIS
AFTERNOON AND TONIGHT...WITH A FEW THUNDERSTORMS BEING POSSIBLE
LATE THIS AFTERNOON THROUGH TONIGHT. GIVEN THE STRONG WINDS WITH
THIS SYSTEM...ISOLATED DAMAGING WINDS WILL BE POSSIBLE WITH ANY
HEAVY SHOWERS OR STORMS. THE BEST TIME FOR THESE HIGH WINDS WITH
THUNDERSTORMS WILL BE AFTER 2 AM EST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE WEATHER SYSTEMS COLD FRONT WILL SWEEP THROUGH THE REGION
WEDNESDAY MORNING BRINGING STRONG WINDS TO THE REGION IN ITS WAKE.
SUSTAINED SURFACE WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH
GUSTS OVER 50 MPH. A HIGH WIND WATCH IS THUS IN EFFECT FROM 4AM EST
TO 4PM EST WEDNESDAY. TEMPERATURES WILL QUICKLY FALL IN THE WAKE
OF THE FRONT AS WELL. SNOW SHOWERS ARE FORECAST TO DEVELOP DURING
THE AFTERNOON BUT LITTLE TO NO ACCUMULATIONS ARE EXPECTED.
A SECOND WEATHER SYSTEM IS FORECAST TO IMPACT THE AREA LATE FRIDAY
NIGHT AND DURING THE DAY ON SATURDAY. AT THIS TIME A WINTRY MIX OF
PRECIPITATION IS EXPECTED ON SATURDAY WHICH MAY NEGATIVELY IMPACT
TRAVEL ACROSS THE AREA. IF YOU HAVE PLANS FOR THE UPCOMING
WEEKEND...KEEP ABREAST OF THE LATEST FORECASTS THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED FOR STRONG AND POTENTIALLY DAMAGING
WINDS FROM SHOWERS AND THUNDERSTORMS TONIGHT...AND FROM GRADIENT
WINDS ON WEDNESDAY.
KYZ026-027-061>064-070>078-081-082-091715-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1106 AM CST TUE DEC 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
RAIN WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON WHERE
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...ESPECIALLY THIS
EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL ALSO BE
POSSIBLE WHICH WILL INCREASE RAINFALL RATES. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS SOUTH-CENTRAL
KENTUCKY...WITH LOCALLY HIGHER AMOUNTS FROM TRAINING
THUNDERSTORMS. ISOLATED MINOR FLOODING ISSUES MAY ARISE BECAUSE OF
THIS OVERNIGHT. IN ADDITION...ANY HEAVY SHOWERS OR ISOLATED
THUNDERSTORMS THIS EVENING AND OVERNIGHT COULD CAUSE ISOLATED
DAMAGING WINDS. AT THIS TIME...THE BEST TIME FOR HIGH WINDS WITH
THUNDERSTORMS WILL BE AFTER 1 AM CST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE WEATHER SYSTEMS COLD FRONT WILL SWEEP THROUGH THE REGION
WEDNESDAY MORNING BRINGING STRONG WINDS TO THE REGION IN ITS WAKE.
SUSTAINED SURFACE WINDS OF 20 TO 30 MPH WILL BE POSSIBLE WITH
GUSTS TO NEAR 50 MPH POSSIBLE. IN ADDITION TO THE
WINDS...TEMPERATURES WILL QUICKLY FALL DURING THE DAY ON
WEDNESDAY. SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS SOUTHERN
KENTUCKY...BUT NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.
A SECOND WEATHER SYSTEM IS FORECAST TO IMPACT THE AREA LATE FRIDAY
NIGHT AND DURING THE DAY ON SATURDAY. AT THIS TIME A WINTRY MIX OF
PRECIPITATION IS EXPECTED ON SATURDAY WHICH MAY NEGATIVELY IMPACT
TRAVEL ACROSS THE AREA. IF YOU HAVE PLANS FOR THE UPCOMING
WEEKEND...KEEP ABREAST OF THE LATEST FORECASTS THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED FOR STRONG AND POTENTIALLY DAMAGING
WINDS FROM SHOWERS AND THUNDERSTORMS TONIGHT...AND FROM GRADIENT
WINDS ON WEDNESDAY.
MJ/AL
Flood, Adair
- When
- December 8, 3:00 PM CST to December 9, 5:00 AM CST
- Where
- Adair County, 0.96 mi E of Breeding to 1.01 mi E of Breeding
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.948, -85.403
A fatality occurred near Casey Creek the evening of December 8th. A man was killed as he attempted to rescue his wife who was trapped in high water.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Adair | 2009-12-08 | 57 | Male | Unknown | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 8 to 9, 20092 deaths · 1 event
- Frost and Freeze in California, December 8, 20091 death · $85,000 · 3 events
- High Wind and Winter Weather in Texas, December 8, 20091 death · 2 injured · 61 kt wind · 18 events
- Blizzard in Iowa, December 8 to 9, 20091 death · 1 injured · 11 events
- Blizzard in Iowa, December 8 to 9, 2009$2.5 million · 49 events
- High Surf in California, December 8 to 9, 20091 death · 1 event
- High Wind in New Mexico, December 8, 20092 injured · $6.0 million · 101 kt wind · 3 events
- Flash Flooding and Flooding in Alabama, December 8 to 9, 2009$1.8 million · 61 kt wind · 32 events
- High Wind in Texas, December 8, 2009$2.2 million · 69 kt wind · 2 events
- Flash Flooding and Flooding in Tennessee, December 8 to 9, 2009$470,000 · 88 kt wind · 33 events
- Flash Flooding and Damaging Wind in Louisiana, December 8, 2009$591,000 · 50 kt wind · 5 events
- Flash Flooding and Damaging Winds in Georgia, December 8 to 9, 2009$204,000 · 52 kt wind · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198742.